Transverse Stability in the Discrete Inductance-Capacitance Electrical Network


This work investigates the dynamics of modulated waves in a coupled nonlinear LC transmission line. By means of a method based on the semi-discrete limit and in suitably scaled coordinates, we derive the two-dimensional NLS equation governing the propagation of slowly modulated waves in the network. The exact transverse solution is found and the analytical criteria of stability of this solution are derived. The condition for which the network can exhibit modulational instability is also determined. The exactness of this analytical analysis is confirmed by numerical simulations performed on the exact equation of the network.

Share and Cite:

E. Tala-Tebue and A. Kenfack-Jiotsa, "Transverse Stability in the Discrete Inductance-Capacitance Electrical Network," Journal of Modern Physics, Vol. 4 No. 6, 2013, pp. 746-753. doi: 10.4236/jmp.2013.46101.

Conflicts of Interest

The authors declare no conflicts of interest.


[1] R. Hirota and K. Suzuki, Journal of the Physical Society of Japan, Vol. 28, 1970, pp. 1366-1367. doi:10.1143/JPSJ.28.1366
[2] A. C. Scott, “Active and Nonlinear Wave Propagation in Electronics,” Wiley, New York, 1970.
[3] M. Remoissenet, “Waves Called Solitons,” 2nd Edition, Springer, Berlin, 1996. doi:10.1007/978-3-662-03321-0
[4] E. Tala-Tebue, A. Kenfack-Jiotsa, M. Hervé Tatchou-Ntemfack and T. C. Kofané, Communication in Theorical Physics, 2013, in Press.
[5] S. Abdoulkary, T. Beda, S. Y. Doka, F. II Ndzana, L. Kavitha and A. Mohamadou, Journal of Modern Physics, Vol. 3, 2012, pp. 438-446 doi:10.4236/jmp.2012.36060
[6] A. Kenfack-Jiotsa and E. Tala-Tebue, Journal of the Physical Society of Japan, Vol. 80, 2011, Article ID: 034 003 doi:10.1143/JPSJ.80.034003
[7] A. B. T. Motcheyo, C. Tchawoua, M. S. Siewe and J. D. T. Tchameu, Communications in Nonlinear Science and Numerical Simulation, Vol. 18, 2013, pp. 946-952. doi:10.1016/j.cnsns.2012.09.005
[8] P. Marquie, J. M. Bilbault and M. Remoissnet, Physical Review E, Vol. 49, 1994, pp. 828-835. doi:10.1103/PhysRevE.49.828
[9] P. Marquie, J. M. Bilbault and M. Remoissnet, Physical Review E, Vol. 51, 1995, pp. 6127-6133. doi:10.1103/PhysRevE.51.6127
[10] D. Y. P. Marquié and J. M. Bilbault, Physical Review E, Vol. 68, 2003, Article ID: 016605. doi:10.1103/PhysRevE.68.016605
[11] M. Antonova and A. Biswas, Communications in Non-linear Science and Numerical Simulation, Vol. 14, 2009, pp. 734-748. doi:10.1016/j.cnsns.2007.12.004
[12] S. A. El-Wakil and M. A. Abdou, Chaos, Solitons and Fractals, Vol. 31, 2007, pp. 840-852. doi:10.1016/j.chaos.2005.10.032
[13] W. Malfliet and W. Hereman, Physica Scripta, Vol. 54, 1996, pp. 563-568. doi:10.1088/0031-8949/54/6/003
[14] M. Y. Moghaddam, A. Asgari and H. Yazdani, Applied Mathematics and Computation, Vol. 210, 2009, pp. 422-435. doi:10.1016/j.amc.2009.01.002
[15] E. Fan and H. Zhang, Physical Letters A, Vol. 246, 1998, pp. 403-406. doi:10.1016/S0375-9601(98)00547-7
[16] R. Hirota, “The Direct Method in Soliton Theory,” Cambridge University Press, Cambridge, 2004. doi:10.1017/CBO9780511543043
[17] M. T. Darvishi and M. Naja, International Journal of Applied Mathematical Research, Vol. 1, 2012, pp. 1-7.
[18] W. Krolikowski and O. Bang, Physical Review E, Vol. 63, 2000, Article ID: 016610. doi:10.1103/PhysRevE.63.016610

Copyright © 2021 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.